Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Clots & Anticoagulants
Question: How quickly can blood clots reform?
|sandscollins - Thu Mar 08, 2007 10:10 pm|
I am a 30yr old female. I have pains in my chest both sides and sometimes in the middle. It is a sharp pain and lasts sometimes a few minutes and sometimes a few hours. Been told I have costochronditis-which is usually in sternum but my chest also hurts on top. I was told after blood test I might have a blood clot so was given blood thinner feb 12th and went for Catscan but came back clear. Ihave been having more pains in my chest and also my legs the past 3 days-in my knees hips and thighs. I am worried about DVT and more possible blood clots. My legs are aching so bad I cannot sleep. Now I had a breast reduction 5 years ago and am not sure if maybe that might be causing some pain. I also keep getting headaches around my eyes and sometimes a tingly feeling in my arms and at the back of my head. Also get a warm feeling through my chest, down my back and arms. The chest hurts to touch on top (in breast area) and underneath in rib cage. I am on anti-depressant celexa, have ibuprophen 600 for pain and also take prevacid for acid reflux-although I never had heartburn. Can anyone give me some help as to what is going on because I am so afraid of a blood clot forming. Also had pain in throat-hurts to push on it but not to swallow
|Dr. Chan Lowe - Fri Mar 09, 2007 12:48 am|
Blood clot formation is a little bit variable. Clots can form rapidly (minutes) or grow more slowly.
If there is concern for DVT's the most appropriate test is a doppler ultrasound to look at the blood vessels and assess for clots.
Your symptoms have many possible causes. Embolising clots may cause your symptoms. Other possible causes may include panic attacks, vasculitis, and other nerve problems.
I would strongly recommend that you see your doctor for an examination. DVT's can potentially be serious and should be evaluated for if there is a possibility they exist.
|sandscollins - Sat Mar 10, 2007 9:36 pm|
I have an appointment on April 5th, can I wait or should I go see an emergency dr now? What other nerve disorders can be associated with the pains I am having? Could it be fibormaylga or lupus?-I noticed that I have a butterfly rash over the nose and my cheeks.
How will I know if a blood clot has formed, any physical symptoms besides pain in the leg?
|Dr. Chan Lowe - Sat Mar 10, 2007 10:45 pm|
If you are having unbearable pain, an emergency room visit is reasonable. If you are comfortable, you can likely wait.
What was your CT scan of? If it was of your legs, by chance, and they did not see any clots you are unlikely to form any new ones while you are on blood thinners. I think the likelihood of your initial symptoms being caused by embolized clots is also low.
There are several nerve disorders where damaged nerves cause pain. Your symptoms seem fairly diffuse. Fibromyalgia is a possibility. A peripheral neuropathy could potentially cause these symptoms as well.
Without a full examination I am not able to get any more specific.
Hope this helps a little.
|sandscollins - Sun Mar 11, 2007 9:40 am|
The CT scan was of my chest and lungs. Everything came back fine. My legs have never been tested or anything. The pain started about 2 weeks after the CT scan and is sometimes worse and sometimes better. My knees ache so bad at night it is hard to sleep but I am worried about the pain in my calf. I was only given one shot of herapin which was the day before my CT scan. How long does it take for that to wear off? I just don't want to go back to the ER and be written off as a crazy lady. What do you think I should do?
|Dr. Chan Lowe - Sun Mar 11, 2007 5:05 pm|
It sounds to me as if you need to see your doctor for leg pain. Pain this severe may be related to DVT's but I would be concerned about something else going on.
An emergency room visit may not be necessary. Often, you can call your doctor's office and let them know that it is an urgent issue. They may be able to get you in same day or next day.
A doppler ultrasound seems to be indicated to look for DVT's in your legs. Also, your doctor can examine you to look for other signs of DVT's such as a "cord" that can be felt in the leg sometimes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.